Symlinpen 60

Meghan1985
By Meghan1985 Latest Reply 2013-02-27 14:24:01 -0600
Started 2010-07-01 21:39:13 -0500

The Dr said my sugars are extremely high, which they are. She gave me a sample of this medication and said most juvenile diiabetics need it at some period in thier life. I have been on it for 2 days and it does make my sugars low. But bot times I have used it my husband has had to "fix me". My sugars have been going below 30 and I can't eat or drink enough to get my sugar back up. I am supposed to use this 3 times a day and I can't handle even once. Anyone know anything about this?


8 replies

Flustrated
Flustrated 2013-02-27 14:24:01 -0600 Report

My doctor also gave me the kit. Read everything in kit and decided against it because my husband travels and I could see me on the floor with no help doctor wasn't happy but I was scared. A lot of negative result on DC scared me also. This is a good learning site.

IronOre
IronOre 2013-02-27 12:19:27 -0600 Report

I tried Symlin for a week and then stopped.
I hated it, because it made my nauses . . . and I guess that's why people eat less while on it.

Steve45694
Steve45694 2011-02-17 14:31:41 -0600 Report

I'm on Symlin 120 but I'm type 2 not type 1. You only take this before you eat a major meal. Like more than 250 calories or more than 30 grams of carbs. Always check your sugar before taking this. If your BG is within range and depending on what your eating you may want to talk to your doctor and let him tell you at what BG level you should take this medicine. What other insulins are you on? I take Humalog before meals along with Symlin 120. You need to discuss this with your doctor…

MewElla
MewElla 2011-02-17 11:12:20 -0600 Report

Definitely would call your Dr and let him know what is going on. This would be scary for anyone…Good Luck

holomage
holomage 2010-07-05 15:14:50 -0500 Report

Meghan; Try talking to your people at the pharmacy some time I think they know more then The Drs. They also have a list of what your on so they are one step ahead of the game. They have saved my tail more than once. I also agree with kdroberts. Start with small doses and adjust from there. I have had to pick my sister up off the floor when her sugar gets like that. She has also ended up in the hospital. PLEASE be careful!!!!

kdroberts
kdroberts 2010-07-02 07:22:41 -0500 Report

It basically slows down the digestion of carbs so your doctor should have lowered the amount of insulin you take by 50% at first see how it works for you, in fact that's one of the prescribing instructions. Also, the starting dose for type 1 is 15mcg slowly going up to 30-60 depending on if you need it and how it works for you. The idea is that the reduction in insulin is to avoid what you are experiencing and the low starting dose is to help with side effects and low blood sugar. If you need more and are feeling fine then you will go up 15mcg and monitor your blood sugar and adjust your insulin doses. If you need 54 or 60 of the symlin then you will go up but we're talking several days for each dose. What dose have you been prescribed?

I would call your doctor and tell them the problem and ask what you should do.

Meghan1985
Meghan1985 2010-07-03 09:25:51 -0500 Report

She didn't say anything about lowering my insulin, but that's what I have been doing and she also wanted me to start with 60 mcg but then changed it to 30, but my 1st time with that was too much so I lowered it to 15 and that went better also took less insulin. Will have to call her on Monday if not closed. Thanks for the info.